MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RUBICON 35; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION RUBICON 35; CATHETER, PERCUTANEOUS
Model Number 39540
Medical Device Problem Codes Material Perforation (2205); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft perforation occurred.The 100% stenosed target lesion was located in the tortuous and severely calcified proximal superficial femoral artery.A 135 cm rubicon 35 catheter guide was used in a lower extremity angiogram.During the procedure, the rubicon was used to navigate through a bypass.An aneurysm was located near the top of the bypass.While attempting to advance, both the non-boston scientific wire and rubicon were kinked at about 10 inches from the tip.It was noted that the wire had gone through the side of the rubicon, consequently caused a rip.The device was removed intact, and the procedure was completed using an alternate device.There were no patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not received; however the media submitted with the complaint has been thoroughly examined and evaluated to reveal a shaft kink and hole located near the distal end of the rubicon.

Brand Name
RUBICON 35
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21805435
Report Number2124215-2025-21563
Device Sequence Number12614546
Product Code DQY
UDI-Device Identifier08714729832072
UDI-Public(01)08714729832072(17)270827(10)34728801
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122394
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39540
Device Catalogue Number39540
Device Lot Number0034728801
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2025
Supplement Date Received by Manufacturer04/16/2025
Initial Report FDA Received Date04/09/2025
Supplement Report FDA Received Date05/12/2025
Date Device Manufactured08/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale